MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734435
Medical Device Problem Codes Bent (1059); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.No parts have been received by the manufacturer for evaluation.Part not returned for evaluation.
 
Event or Problem Description
A medtronic representative reported that during spinal fusion procedure, the surgeon used a mallet to hammer a awl tactile instrument into the pedicle.It was reported that the surgeon was trying to redirected the instrument while it was in the bone.When the instrument was removed from the pedicle, the tip of the instrument was bent.The procedure was completed with the use of navigation.There was no delay to procedure.No impact on patient outcome.
 
Additional Manufacturer Narrative
Fda codes updated to reflect current guidelines.If information is provided in the future, a supplemental report will be issued.

Brand Name
TACTILE AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7162552
Report Number1723170-2018-00025
Device Sequence Number18847906
Product Code OLO
UDI-Device Identifier00613994759610
UDI-Public00613994759610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734435
Device Lot Number160322
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1